Alert archive / Georgia / Tornado Warnings in 2013
Tornado Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 19, 2013, 4:06 PM EDT for Liberty County, Long County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 4:06 PM EDT (20:06 UTC)
- Expired
- May 19, 2013, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
585 WFUS52 KCHS 192006 TORCHS GAC179-183-192045- /O.NEW.KCHS.TO.W.0004.130519T2006Z-130519T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR PORTIONS OF... LIBERTY COUNTY IN SOUTHEAST GEORGIA... LONG COUNTY IN SOUTHEAST GEORGIA... * UNTIL 445 PM EDT * AT 407 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST OF GUM BRANCH...MOVING EAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... GUM BRANCH...HINESVILLE...FORT STEWART... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3194 8150 3175 8160 3188 8184 3197 8177 TIME...MOT...LOC 2007Z 290DEG 10KT 3189 8176 $$
2 follow-up statements
845
WWUS52 KCHS 192012
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT SUN MAY 19 2013
GAC179-183-192045-
/O.CON.KCHS.TO.W.0004.000000T0000Z-130519T2045Z/
LIBERTY GA-LONG GA-
412 PM EDT SUN MAY 19 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR PORTIONS
OF LIBERTY AND LONG COUNTIES...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GUM BRANCH...OR
ABOUT 9 MILES WEST OF FORT STEWART...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE AND
WALTHOURVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3187 8182 3192 8176 3189 8152 3175 8160
3185 8178
TIME...MOT...LOC 2013Z 290DEG 10KT 3186 8176
$$556
WWUS52 KCHS 192024
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT SUN MAY 19 2013
GAC179-183-192034-
/O.CAN.KCHS.TO.W.0004.000000T0000Z-130519T2045Z/
LIBERTY GA-LONG GA-
424 PM EDT SUN MAY 19 2013
...THE TORNADO WARNING FOR PORTIONS OF LIBERTY AND LONG COUNTIES HAS
BEEN CANCELLED...
...SEVERE THUNDERSTORM WARNING STILL IN EFFECT UNTIL 515 PM...
AT 424 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE TORNADO WARNING HAD MOVED OUT OF THE WARNED AREA...THUS
THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...ADDITIONAL
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS
AND LARGE HAIL MAY AFFECT THE AREA LATER THIS AFTERNOON. CONTINUE TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
FORECASTS...WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE OFFICE IN CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3187 8182 3192 8176 3189 8152 3175 8160
3185 8178
TIME...MOT...LOC 2024Z 290DEG 10KT 3185 8173
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 19, 2:07 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 19, 2:07 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 207 PM EDT SUN MAY 19 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL DISSIPATE OVER THE AREA THROUGH TUESDAY. OTHERWISE ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE THROUGH FRIDAY WHEN A COLD FRONT DROPS INTO THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY THIS AFTERNOON...AS EXPECTED SHOWERS AND THUNDERSTORMS HAVE BLOSSOMED WITHIN THIS UNCAPPED AND MOIST ATMOSPHERE. THE ACTIVITY HAS BEEN CONCENTRATED MAINLY ALONG I-95 AND AREAS JUST TO THE EAST ACROSS THE TRI-COUNTY. LOCATIONS FURTHER WEST ACROSS INLAND SOUTHEAST GA HAVE REMAINED NEARLY PRECIP FREE MOSTLY THANKS TO THE THICK CLOUD COVER OVERHEAD. SO FAR THESE THUNDERSTORMS HAVE BEEN PRETTY TAME DUE TO UNIMPRESSIVE MID LEVELS WHICH HAS KEPT UPDRAFTS FROM BECOMING TOO ROBUST. THIS OVERALL TREND WILL CONTINUE WITH LOTS OF COVERAGE BUT NONE BECOMING TOO STRONG. IF THERE IS AN AREA WITH A HIGHER THREAT OF SEVERE THUNDERSTORMS IT IS THE NORTHWEST TO SOUTHEAST ORIENTED CORRIDOR OF TATTNALL...LONG...AND MCINTOSH COUNTIES. VISIBLE SATELLITE IMAGERY SHOWS MUCH MORE INSOLATION AND IT IS MUCH CLOSER TO THE AXIS OF HIGHER MLCAPES. THE MAIN THREAT WILL BE FROM WINDS WHERE MULTICELL CLUSTERS ARE ABLE TO ORGANIZE AND INITIATE A COLD POOL. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE MID LEVEL DISTURBANCE TO THE N WILL DRIFT TOWARD THE FOOTHILLS OF VIRGINIA/NORTH CAROLINA BY LATE TONIGHT. CONVECTIVE RAINS WILL LINGER THROUGH THE EVENING OVER INLAND AREAS WITH A GRADUAL TREND TOWARD DECREASING COVERAGE/INTENSITY OF CONVECTION AFTER SUNSET... ESPECIALLY OVER INLAND SE GEORGIA. IN SOUTH CAROLINA ADJACENT TO THE MIDLANDS AND PEE DEE REGIONS...WE MAY SEE CONVECTIVE RAINS HANG ON INTO THE NIGHT. LATE NIGHT SHOWERS/ISOLATED TSTMS ALSO POSSIBLE ALONG COASTAL SOUTH CAROLINA WHERE SPEED/MOISTURE CONVERGENCE INCREASE AFTER MIDNIGHT. A JUICY AIRMASS WILL RESIDE ACROSS THE FORECAST AREA MONDAY INTO TUESDAY WITH PW VALUES HOVERING AROUND 1.8 INCHES. UPPER SHORTWAVE ENERGY WILL BE OVER THE AREA ON MONDAY BEFORE DISSIPATING MONDAY NIGHT AND TUESDAY AS WEAK UPPER RIDGING OCCURS. THE BEST COVERAGE OF SHOWERS AND TSTMS IS EXPECTED MONDAY WITH DIMINISHING COVERAGE EACH DAY THEREAFTER. THE INCREASING UPPER HEIGHTS WILL ALSO RESULT IN A GRADUAL WARMING TREND WITH INLAND HIGHS CLIMBING BACK TO NEAR 90 BY WEDNESDAY. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON MONDAY GIVEN DECENT INSTABILITY COMBINED WITH THE UPPER FORCING... UNSEASONABLY HIGH PRECIPITABLE WATER VALUES AND STEERING FLOW LESS THAN 10 KT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... SIGNIFICANT MODEL DIFFERENCES APPEAR IN THE LONG TERM...MAINLY REGARDING THE NEXT UPPER TROUGH THAT SHIFTS INTO THE EASTERN UNITED STATES LATE IN THE WEEK. WE ARE TRENDING TOWARD THE ECMWF WHICH MOVES THE UPPER TROUGH AND A COLD FRONT THROUGH THE AREA ON SATURDAY WITH A DRY AND COOLER CANADIAN HIGH PRESSURE SYSTEM BUILDING IN THEREAFTER. THUS WE ARE SHOWING DIURNAL...MAINLY SEABREEZE-DRIVEN POPS THURSDAY AND FRIDAY...THEN DRY OVER THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AT KSAV...THE MOST IMMEDIATE CONCERN IS DIRECT IMPACTS FROM THUNDERSTORMS OVER THE NEXT 4-5 HOURS. CURRENTLY NUMEROUS SHOWERS ARE DEVELOPING IN THE VICINITY AND A PREVAILING VCTS IS BEING CARRIED IN THE FORECAST. STILL CAN/T SAY WITH TOTAL CONFIDENCE THAT A THUNDERSTORM WILL MOVE DIRECTLY OVER THE AIRFIELD BUT I HAVE ADDED A TEMPO FOR MVFR TSRA BETWEEN 20-22Z. THE MAIN IMPACT WILL BE REDUCED VISIBILITIES IN HEAVY CONVECTIVE RAINS...BUT GUSTY WINDS CANNOT BE RULED OUT. THEN OVERNIGHT...THE MAIN FORECAST PROBLEM WILL BE THE DEVELOPMENT OF MVFR CEILINGS. I HAVE KEPT THE FORECAST SCATTERED AT THE MVFR LEVEL...BUT SUBSEQUENT TAF ISSUANCES MAY NEED TO GO PREVAILING MVFR. AT KCHS...AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT OCCURRED NEAR THE AIRFIELD AND THEN PUSHED INLAND. BASED ON EXTENSIVE CLOUD COVER...THIS AREA SHOULD REMAIN MAINLY PRECIP FREE FOR THE REMAINDER OF THE AFTERNOON SO I HAVE KEPT ANY MENTION OF SHOWERS/STORMS OUT OF THE FORECAST. THE MAIN FORECAST ISSUE FOR CHS OVERNIGHT IS THE DEVELOPMENT OF MVFR LEVEL CEILINGS AND SHOWERS LATE. MODELS ONCE AGAIN HINT AT AN AXIS OF SHOWERS STREAMING IN FROM OFFSHORE AND INTO MUCH OF CHARLESTON COUNTY LATE TONIGHT. CONFIDENCE IN THE EXACT PLACEMENT OF THESE SHOWERS ISN/T HIGH BUT COVERAGE SHOULD BE HIGH ENOUGH SUCH THAT A SHRA MENTION IS WARRANTED. ALSO...THE FORECAST FEATURES PREVAILING MVFR CEILINGS STARTING AT 10Z. EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS IN CEILINGS AND VISIBILITIES ASSOCIATED WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES WILL BE IN THE AFTERNOON HOURS SUNDAY THROUGH TUESDAY. && .MARINE... PERSISTENT ATLANTIC HIGH PRESSURE WILL PRODUCE SOUTH TO SOUTHEAST WINDS AVERAGING LESS THAN 15 KNOTS THROUGH TONIGHT. SEAS THIS MORNING MAINLY IN THE 2 FT RANGE BUT GRADUALLY EDGING INTO THE 2 TO 4 FEET RANGE THROUGH TONIGHT. THE 4 FT SEAS SHOULD BE RELEGATED TO OUTER GEORGIA WATERS SEAWARD FROM GRAYS REEF. OFFSHORE HIGH PRESSURE WILL PERSIST THROUGH NEXT WEEK...WITH LOCALLY/BRIEFLY STRONGER ONSHORE WINDS AS HIGH AS 20 KT DUE TO THE DIURNAL SEA BREEZE CIRCULATION EACH DAY NEXT WEEK. SEAS WILL AVERAGE 2 TO 4 FEET MUCH OF THE TIME...ALTHOUGH SEAS AS HIGH AS 5-6 FT COULD BEGIN TO IMPINGE UPON WATERS BEYOND 20 NM BY MID TO LATE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...JRL LONG TERM...JRL AVIATION...BSH MARINE...JRL
Hazardous weather outlook, May 19, 4:04 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 404 AM EDT SUN MAY 19 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-201030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 404 AM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 19, 12:55 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1255 PM EDT SUN MAY 19 2013 SCZ042-043-047-048-191745- BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER- 1255 PM EDT SUN MAY 19 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER... COLLETON AND BEAUFORT COUNTIES THROUGH 145 PM EDT... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR EARLY BRANCH...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BARKERVILLE...POSSUM CORNER...EARLY BRANCH...DAVIDSON...FECHTIG... CUMMINGS...CAMP BRANCH... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3291 8102 3284 8077 3249 8095 3255 8113 TIME...MOT...LOC 1656Z 202DEG 10KT 3274 8096
Special weather statement, May 19, 2:53 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN MAY 19 2013
GAZ114-115-137-138-191945-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
253 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 345 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR JENNIE...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JENNIE...MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3216 8196 3214 8178 3211 8175 3209 8172
3194 8172 3201 8195
TIME...MOT...LOC 1853Z 275DEG 5KT 3205 8187Special weather statement, May 19, 2:53 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN MAY 19 2013
GAZ140-141-191930-
COASTAL MCINTOSH-INLAND MCINTOSH-
253 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WARSAW...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WARSAW...BRICKSTON...FAIRHOPE...HUXFORD...EULONIA...TOWNSEND...
ARDICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL THAT COULD PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3155 8161 3156 8160 3157 8157 3166 8152
3157 8133 3142 8144
TIME...MOT...LOC 1853Z 019DEG 4KT 3158 8147Special weather statement, May 19, 3:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN MAY 19 2013
GAZ100-116-192000-
BULLOCH-INLAND BRYAN-
324 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 400 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DENMARK...NEVILS...BAY...EMIT...AKINS...ARCOLA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3245 8165 3239 8152 3222 8143 3212 8161
3225 8182
TIME...MOT...LOC 1925Z 216DEG 7KT 3225 8166Special weather statement, May 19, 3:34 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 19 2013
GAZ088-100-101-116-SCZ042-047-192000-
BULLOCH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND JASPER-SCREVEN-
334 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...BRYAN AND JASPER COUNTIES THROUGH 400 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO CLYO...
MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
KILDARE...TUCKASEE KING...CLYO...EGYPT...ARDMORE...SHAWNEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3271 8155 3269 8124 3241 8106 3230 8120
3214 8138 3241 8153 3245 8165
TIME...MOT...LOC 1934Z 310DEG 8KT 3255 8145 3249 8130The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:53 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| May 19, 3:05 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Liberty, Long, Tattnall | 55 min |
| May 19, 3:24 PM EDT | Special Weather Statement | CHS | Bulloch | 36 min |
| May 19, 3:34 PM EDT | Special Weather Statement | CHS | Effingham | 26 min |
| May 19, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 61 min |
| May 19, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 53 min |
| May 19, 4:27 PM EDT | Tornado Warning | CHS | Long | 48 min |
| May 19, 5:32 PM EDT | Special Weather Statement | CHS | Long | 28 min |
| May 19, 5:37 PM EDT | Areal Flood Advisory | CHS | Long | 53 min |
Nearby
Tornado Warnings in Georgia, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.